Aa
A
A
A
Close
ADD / ADHD Community
3.38k Members
Avatar universal

Adderall and pulse rate

Ive been using Adderall on a daily basis for ten years.There was a period in my life where I abused it and took 120mg a day. However ,over  the last three years  I have only taken the recommended dosage of 60mg. My question/concern is that last week my doctor mentioned that my heart rate was in the 90's. I honestly thought it was high because I was nervous or because I had taken the stairs up to her office, but I checked it later that day & it was still in the 90's . Last night before going to bed it was 99 . My blood pressure is normal and my lipid panel was normal . I also had general anesthesia  in December for a surgical procedure and as far as I know the everything was fine. Is this really something I should be concerned about?  
4 Responses
189897 tn?1441126518
COMMUNITY LEADER
   Your pulse can instantly go up and down based on what you are doing or even thinking (anxiety).   Check it out when you first wake up and see how it is doing.  
    While only your doctor can really tell you what is going on.  I doubt that you have much to worry about.   I use a heart rate monitor when I jog and I am typically in the low 90's when walking and go up to 150 or 160 when jogging.
Avatar universal
thanks , I think anxiety could definitely be a factor. If I bought a heart monitor could I wear it to bed  and track my pulse rate through out the night?
189897 tn?1441126518
COMMUNITY LEADER
   I doubt that you need to track it during the night.  take it as soon as you wake up and have not moved, and then start checking it as you move around.
   The monitor I use is for running.  its a garmin and kind of expensive as it is also a gps.  I know there are cheaper ones on the market.  But I doubt if any would record for 7+ hours - which I don't think you need anyway.
   Another thought is to talk to your doc.  when I was recovering from my atrial flutter, they put a monitor on me that recorded everything for 24 hours.  Had a lot  of wires, put worked well.
Avatar universal
My pulse rate is abut 10 bpm faster when I take Adderall.  Nurses have mentioned that it was high but when I tell them I'd taken addeall it explains why.  They've told me that high pulse rate is a common side effect and is no reason for concern unless you have an underlying cardiovascular problem.

I recommend that you research other symptoms of heart problems like numbness or tingling in the extremities, swelling, irregular hart beat etc.  High pulse rate alone is not a sign of anything abnormal.
Have an Answer?
Top Children's Development Answerers
189897 tn?1441126518
San Pedro, CA
Learn About Top Answerers
Didn't find the answer you were looking for?
Ask a question
Popular Resources
Fearing autism, many parents aren't vaccinating their kids. Can doctors reverse this dangerous trend?
Yummy eats that will keep your child healthy and happy
What to expect in your growing baby
Is the PS3 the new Prozac … or causing ADHD in your kid?
Autism expert Dr. Richard Graff weighs in on the vaccine-autism media scandal.
Could your home be a haven for toxins that can cause ADHD?